Alert archive / New York / Heat Advisories in 2021
Heat Advisory 1, NWS Albany, NY
NWS Albany, NY issued this heat advisory at Jun 6, 2021, 3:33 PM EDT for 10 counties in New York; Windham County, Vermont. It took effect at Jun 7, 2021, 12:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2021, 3:33 PM EDT (19:33 UTC)
- In effect from
- Jun 7, 2021, 12:00 PM EDT
- Expired
- Jun 7, 2021, 6:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Windham County, VT
The radar
The Albany radar (KENX), 28 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526 WWUS71 KALY 061933 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 333 PM EDT Sun Jun 6 2021 NYZ059-060-064-065-VTZ015-071000- /O.NEW.KALY.HT.Y.0001.210607T1600Z-210607T2200Z/ Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess- Eastern Windham- Including the cities of Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 333 PM EDT Sun Jun 6 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 6 PM EDT MONDAY... * WHAT...Heat index values in the mid 90s. * WHERE...In Vermont, Eastern Windham County. In eastern New York, the mid Hudson Valley. * WHEN...From noon to 6 PM EDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ TAW
4 follow-up statements
935 WWUS71 KALY 070755 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 355 AM EDT Mon Jun 7 2021 NYZ041>043-049-050-052-053-083-084-072200- /O.EXA.KALY.HT.Y.0001.210607T1600Z-210607T2200Z/ Northern Saratoga-Northern Warren-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Southeast Warren-Southern Washington- Including the cities of Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 355 AM EDT Mon Jun 7 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... * WHAT...Heat index values in the mid 90s. * WHERE...Capital Region, Lake George Saratoga Region and upper Hudson Valley. * WHEN...From noon to 6 PM EDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NYZ059-060-064-065-VTZ015-072200- /O.CON.KALY.HT.Y.0001.210607T1600Z-210607T2200Z/ Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess- Eastern Windham- Including the cities of Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 355 AM EDT Mon Jun 7 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... * WHAT...Heat index values in the mid 90s. * WHERE...In Vermont, Eastern Windham County. In eastern New York, the mid Hudson Valley. * WHEN...From noon to 6 PM EDT Monday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
612 WWUS71 KALY 070758 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 358 AM EDT Mon Jun 7 2021 NYZ041>043-049-050-052-053-059-060-064-065-083-084-VTZ015-072200- /O.CON.KALY.HT.Y.0001.210607T1600Z-210607T2200Z/ Northern Saratoga-Northern Warren-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Southeast Warren-Southern Washington- Eastern Windham- Including the cities of Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 358 AM EDT Mon Jun 7 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... * WHAT...Heat index values in the mid 90s. * WHERE...In Vermont, Eastern Windham County. In eastern New York, the mid Hudson Valley. * WHEN...From noon today to 6 PM EDT. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
131 WWUS71 KALY 071122 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 722 AM EDT Mon Jun 7 2021 NYZ041>043-049-050-052-053-059-060-064-065-083-084-VTZ015-072200- /O.CON.KALY.HT.Y.0001.210607T1600Z-210607T2200Z/ Northern Saratoga-Northern Warren-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Southeast Warren-Southern Washington- Eastern Windham- Including the cities of Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 722 AM EDT Mon Jun 7 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS EVENING... * WHAT...Heat index values in the mid 90s. * WHERE...In Vermont, Eastern Windham County. In eastern New York, the Hudson Valley, Lake George Region and Washington County. * WHEN...From noon today to 6 PM EDT. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
493 WWUS71 KALY 072154 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 554 PM EDT Mon Jun 7 2021 NYZ041>043-049-050-052-053-059-060-064-065-083-084-VTZ015-072300- /O.EXP.KALY.HT.Y.0001.000000T0000Z-210607T2200Z/ Northern Saratoga-Northern Warren-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Southeast Warren-Southern Washington- Eastern Windham- Including the cities of Saratoga Lake, Saratoga Springs, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, Hague, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, North Easton, Brattleboro, Guilford Center, West Brattleboro, and Bellows Falls 554 PM EDT Mon Jun 7 2021 ...HEAT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING... The Heat Advisory will expire as planned at 6 pm for the Hudson River Valley from the Poughkeepsie area northward up through the Lake George Region and for eastern Windham County. However, it will continue to be warm and muggy tonight. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this heat advisory went out at Jun 6, 1:26 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 6, 1:26 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 126 PM EDT Sun Jun 6 2021 .SYNOPSIS... Hot temperatures will continue into early next week. Dry weather continue today with a couple of afternoon storms becoming possible on Monday. Showers and thunderstorms will become more widespread on Tuesday with temps not as hot but with increased humidity. && .NEAR TERM /THROUGH TONIGHT/... Another hot day underway with temperatures in the 80s across the forecast area early this afternoon. Locations mainly in the valleys close to hitting 90. Looking at highs in the lower 90s up the Hudson Valley, in Connecticut River Valley in southeast VT and for some locations in the Mohawk Valley. Dew points range from the mid 50s to mid 60s. Atmosphere is capped as evident on the 12Z ALY sounding so no convection today. Previous Discussion...Midlevel height gradient will relax somewhat today as ridging expands into the local area. 500 mb heights forecast to reach the upper 580s (dam) with 850 mb temps remaining in the upper teens (C). Both parameters are +1 to +2 standard deviations. Despite the unseasonably warm airmass, PWAT anomalies are less than +1 SD. Deep mixing is forecast once again today which should allow dewpoints to fall into the upper 50s/low 60s, so humidity won't be much of a factor. All in all, today is looking similar to Saturday, except a bit less windy. Highs are expected to range from the low 80s over the high terrain to the low 90s in the valleys. Apparent temps should equal actual temps and remain below 95F, so no heat headlines are expected. Intervals of high clouds are expected, otherwise plenty of sunshine. With low level moisture mixing out and midlevel capping indicated by forecast soundings, no precip is expected. Mostly clear tonight with lows mainly in the 60s. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Synoptic scale flow pattern Monday/Monday night forecast to be largely similar to the past couple of days with the local area on the northwest periphery of an anticyclone centered offshore the Carolinas. Some subtle differences to discuss, however. Low- midlevel thermal profiles are forecast to largely be similar to the weekend, but the greatest anomalies (925 mb temps 25C) will be over the northern half of the area. Deep mixing is forecast once again over the northern half of the area (roughly I-90 north), so expect dewpoints to mix down into the lower 60s. Over the mid- Hudson Valley, mixing is not forecast to be quite as deep, so they may stay up in the upper 60s. But temps themselves may be a degree or two cooler, so it may be a wash heat index- wise. The upshot is that heat indices may approach advisory (95F) criteria in the lowest portions of the Hudson Valley, but it is unclear if enough coverage/longevity of 95F+ will be observed to necessitate a heat advisory. Reservoir of enhanced deep layer moisture will ease into the region from the west late in the day. Convective instability is forecast to be greater than over the weekend over the southern half of the area, where HREF mean depicts SBCAPE of 1-2k J/kg developing with less capping as the day goes on. Not much in the way of forcing for ascent though. Still, expect some diurnal convection to bubble up to our west during the afternoon and work into our area in the mid afternoon to evening. Don't feel that coverage will be too great and have capped PoPs at 20-30 percent along/south of I-90. Probability for severe weather is low given weak deep layer shear (<20 kt). A couple of showers/storms could linger into early Monday night, and the deep moisture increases in earnest, with PWATs rising to 1.50- 2.00 inches, +2 to +3 standard deviations. As such, expect some very mild lows, and have gone above NBM mean guidance for lows which should be in the mid-60s to low 70s. Patchy fog is expected in favored areas where skies clear given the moisture and weak low- level flow. Tuesday, the very moist airmass remains over the area, with PWATs forecast to be 1.50-2.00 inches and dewpoints in the upper 60s/low 70s. Ridging is not as strong with weak zonal flow overhead. Any sunshine should be self-defeating as convective temps look to be reached early on, allowing scattered to numerous showers and thunderstorms to develop and persist from the late morning through the afternoon. Pockets of 1-1.5k J/kg SBCAPE are forecast, but weak deep layer shear should preclude any organized severe weather threat. Locally heavy rainfall is expected given the magnitude of the moisture and slow moving storms. Best coverage should be along/south of I-90, but at least scattered coverage is expected through the entire CWA. Highs will be not quite as hot as the past few days with the increased cloud cover (expecting upper 70s to upper 80s), but heat indices may reach the low 90s again in areas where rain holds off until the afternoon. Convective activity will decrease in coverage, but still linger Tuesday night as weak height falls work in from the north. Another mild night is expected with airmass change not expected. Lows mainly in the 60s. See climate section below for record highs. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... An increasingly northwest synoptic flow regime appears to be evolving with each global model run which would favor the continue chances for showers and some thunderstorms through most of this long term period of the forecast. Alas, details and frontal timing and degree of instability remain in question. Bulk shear magnitudes appear rather low at this time for widespread severe potential. Wednesday, consensus suggests rather potent jet and associated surface low to track across Newfoundland and Labrador with large surface high to build across central Quebec. This should help with reducing the heights aloft and aid with that surface high to build southward. So it seem a surface boundary, cold front, will move across the region Wednesday with the threat for some shower and thunderstorm activity. Wednesday night, that surface ridge axis is expected to move across and east of the region through the night. So we will continue with a dry forecast and a return to more seasonable temperatures and humidity levels. Thursday into Friday, global model consensus suggests an increasing baroclinic zone to evolve across southeast lower Canada as a somewhat diffuse upper low in the vicinity of the Ohio Valley spins and migrates eastward. This could spell for a period of wet weather later Thursday into Friday. However, the GGEM and ICON suggest the northern stream northwest flow to be stronger kicking the upper low further south. Then again, the ECMWF is the most aggressive with a stronger cold front to slide southward on Friday. For now, we will follow a blended model approach with chance PoPs and continue to watch trends. For now, the start of next weekend looks dry as this is a rather low confidence forecast. An approaching short wave and mid level jet from the Great Lakes region upstream could bring some additional wet weather. For now, just low PoPs and seasonable temperatures for the middle of June. && .AVIATION /17Z SUNDAY THROUGH THURSDAY/... Mainly VFR conditions are expected through the TAF period ending 18Z/Mon, with just occasional high/mid level clouds passing through, along with some spotty diurnal Cumulus clouds with bases of 5000-7000 FT AGL. Winds will be west to southwest at 8-12 KT this afternoon, with some gusts reaching around 20 KT, especially at KGFL and KPSF. Winds will become light/variable after sunset, then trend back into the southwest at 5-10 KT by mid morning on Monday. Outlook... Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA. Tuesday: High Operational Impact. Likely SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday Night: No Operational Impact. NO SIG WX. Thursday: Low Operational Impact. Slight Chance of SHRA. && .FIRE WEATHER... Another hot and dry day is expected today with RH values falling to 30-40 percent most areas. The wind will not be as strong as Saturday, out of the southwest at 5-15 mph. RH values will rebound to 80-100 percent tonight. Monday, minimum RH values of 35-50 percent expected with another hot day and moderate SW winds. Humidity will increase for Tuesday with scattered to numerous showers and thunderstorms. && .HYDROLOGY... Dry weather is expected today, with isolated showers/thunderstorms possible mainly along/south of I-90 Monday afternoon/evening. A very moist airmass will arrive by Tuesday with scattered to numerous showers and thunderstorms developing. Locally heavy rainfall is possible given the moisture and slow moving storms. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .CLIMATE... Record highs... Albany Glens Falls Poughkeepsie 6/5 97 (1925) 97 (1925) 92 (2021) 6/6 94 (1925) 97 (1925) 92 (1947) 6/7 95 (1999) 93 (1999) 94 (2008) Records date to 1874 at Albany, 1893 at Glens Falls, and 1931 at Poughkeepsie. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Thompson NEAR TERM...IAA/Thompson SHORT TERM...Thompson LONG TERM...BGM AVIATION...KL FIRE WEATHER...Thompson HYDROLOGY...Thompson CLIMATE...
Hazardous weather outlook, Jun 6, 4:11 AM EDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 411 AM EDT Sun Jun 6 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 411 AM EDT Sun Jun 6 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Today and tonight. Another hot day is expected today with highs reaching the low 90s in the valleys. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot temperatures continue Monday with heat indices reaching the low to mid-90s. A Heat Advisory may be necessary if heat indices reach 95F. Isolated to scattered thunderstorms are possible Monday afternoon and evening mainly along and south of I-90. Scattered to numerous thunderstorms are expected Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Heat Advisories in New York, 2021Heat Advisories in Vermont, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.